Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 7, 2011, 4:38 PM EDT for Palm Beach County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 4:38 PM EDT (20:38 UTC)
- Expired
- Aug 7, 2011, 5:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3861 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536 WWUS82 KMFL 072038 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 438 PM EDT SUN AUG 7 2011 FLZ168-072115- COASTAL PALM BEACH COUNTY FL 438 PM EDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL PALM BEACH COUNTY * UNTIL 515 PM EDT * AT 435 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUPITER TO 3 MILES SOUTH OF LAKE WORTH...AND MOVING NORTHEAST AT 5 TO 10 MPH. * THESE STORMS WILL AFFECT... FAU NORTH CAMPUS... WEST PALM BEACH... JUPITER... LAKE WORTH... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2659 8005 2660 8005 2660 8004 TIME...MOT...LOC 2037Z 202DEG 4KT 2693 8008 2658 8008 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:56 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 7, 1:56 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 156 PM EDT SUN AUG 7 2011 .DISCUSSION... RECENTLY ANIMATED VISIBLE SATELLITE IMAGERY SHOWED TROPICAL DEPRESSION EMILY CONTINUING TO LIFT NORTHEAST AND AWAY FROM THE EAST COAST. PLENTY OF UPPER LEVEL DEBRIS CLOUDS CONTINUE TO STREAM SW FROM EMILY ACROSS THE BAHAMAS AND SOUTH FLORIDA DUE TO MODERATE NORTHEAST SHEAR OVER THE SYSTEM. DESPITE THE CLOUD COVERAGE...INSTABILITY HAS PROVEN TO BE SUFFICIENT ENOUGH TO GENERATE SCATTERED SHOWERS AND STORMS ACROSS THE AREA THIS AFTERNOON. THE LATEST HRRR/LOCALLY RUN WRF MODELS HAVE INITIALIZED WELL WITH THIS TREND AND GENERALLY INDICATE THIS COVERAGE SLIGHTLY INCREASING AND BECOMING CONCENTRATED ACROSS THE ESE PORTION OF THE LOCAL AREA THROUGH THE EARLY EVENING PERIOD. THE MODELS REMAIN IN DECENT AGREEMENT ON THE LARGE SCALE THROUGH THE FIRST HALF OF THE UPCOMING WEEK...THEN SLIGHTLY BEGIN TO DIVERGE BEYOND DAY THREE. THEY INDICATE THE SUBTROPICAL RIDGE AXIS REMAINING ORIENTED FROM EAST TO WEST JUST SOUTH OF THE LOCAL AREA KEEPING WSW LOW-LEVEL FLOW IN PLACE THROUGH MUCH OF THE PERIOD. PLENTY OF DIURNAL HEATING COMBINED WITH MODERATE INSTABILITY WILL LEAD TO SCATTERED AFTERNOON SHOWERS AND STORMS DEVELOPING EACH DAY. THE HIGHEST RAINFALL PROBABILITIES WILL REMAIN CONCENTRATED OVER THE EASTERN HALF OF THE PENINSULA THROUGH THIS TIME WITH THE WEST-SOUTHWEST FLOW IN PLACE. ALOFT...THE WEAKNESS IN THE RIDGE WILL PERSIST ACROSS THE AREA WITH SEVERAL PULSES OF ENERGY PASSING NORTH OF THE AREA. ANY ADDITIONAL LIFT OR QG FORCING ASSOCIATED WITH THESE FEATURES WILL REMAIN NORTH OF OUR AREA THROUGH THIS TIME. ACROSS THE TROPICS...NOTHING IN THE FORESEEABLE FUTURE IS PROGGED TO AFFECT THE LOCAL AREA THROUGH THE WEEK. && .MARINE... LIGHT TO MODERATE WEST SOUTHWEST WINDS WILL CONTINUE ACROSS THE MARINE AREA THROUGH THE PERIOD AS THE HIGH PRESSURE RIDGE AXIS REMAINS TO THE SOUTH. SEAS ARE EXPECTED TO REMAIN NEAR AVERAGE THROUGH THE PERIOD. && .FIRE WEATHER... PLENTY OF LOW-LEVEL MOISTURE ALONG WITH SCATTERED SHOWERS EXPECTED EACH DAY WILL KEEP RH VALUES WELL ABOVE CRITICAL THRESHOLDS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 91 77 92 / 30 40 30 40 FORT LAUDERDALE 79 92 79 93 / 30 40 30 40 MIAMI 78 91 79 91 / 30 40 30 40 NAPLES 77 92 77 92 / 20 20 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...85/AG AVIATION/RADAR/FIRE...30/KOB
Hazardous weather outlook, Aug 7, 3:49 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 349 AM EDT SUN AUG 7 2011 FLZ063-066>075-168-172>174-080930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 349 AM EDT SUN AUG 7 2011 ...HEAT INDICES OF 100 TO NEAR 110 TODAY - HIGHEST INTERIOR... ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING - MAINLY EAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED ALONG THE GULF COAST TODAY AND SCATTERED STORMS ARE EXPECTED ACROSS THE INTERIOR AND EAST COAST. THE STRONGEST STORMS COULD CONTAIN FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, AND GUSTY WINDS. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE COASTAL ATLANTIC WATERS INCLUDING BISCAYNE BAY TODAY. WIND: GUSTY WINDS TO AROUND 40 MPH WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING. TEMPERATURES: HEAT INDICES OF 105 TO NEAR 110 ARE FORECAST THIS AFTERNOON OVER THE INTERIOR AND OVER A LARGE PORTION OF THE EAST COAST METRO. THE HEAT INDEX AT COASTAL SECTIONS WILL REACH INTO THE RANGE OF 100 TO AROUND 105. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT CONDITIONS ARE EXPECTED EVERY DAY THROUGH THE PERIOD WITH HEAT INDICES OVER 100 EACH AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY THROUGH THE PERIOD. HEAVY RAINFALL, GUSTY WINDS, AND FREQUENT LIGHTNING STRIKES ARE EXPECTED TO BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 7, 2:43 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT SUN AUG 7 2011
FLZ073-074-173-174-071915-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
243 PM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MIAMI-DADE COUNTY
* UNTIL 315 PM EDT
* AT 239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUTLER
RIDGE TO FLORIDA CITY TO ROYAL PALM RANGER STATION...AND MOVING
EAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
PRINCETON...
HOMESTEAD BAYFRONT PARK...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2566 8016 2567 8025 2562 8028 2561 8030
2557 8030 2553 8032 2547 8033 2544 8031
2540 8032 2541 8030 2540 8028 2532 8034
2531 8037 2541 8067 2570 8042 2567 8015
TIME...MOT...LOC 1844Z 285DEG 12KT 2560 8032 2544 8043
2542 8061
KOBSpecial weather statement, Aug 7, 3:24 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
324 PM EDT SUN AUG 7 2011
FLZ071-072-072015-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
324 PM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN BROWARD COUNTY
* UNTIL 415 PM EDT
* AT 321 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF CORAL SPRINGS TO 3 MILES WEST OF TAMARAC TO DAVIE...AND
MOVING NORTHEAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
SAWGRASS MILLS MALL...
DAVIE...
SUNRISE...
NOVA SOUTHEASTERN UNIVERSITY...
CORAL SPRINGS...
NORTH LAUDERDALE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2606 8020 2605 8043 2611 8044 2616 8043
2633 8044 2633 8019 2628 8017
TIME...MOT...LOC 1924Z 242DEG 8KT 2629 8039 2621 8032
2609 8033
BAXTERLocal storm report, Aug 7, 3:51 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST CORAL SPRINGS 26.27N 80.27W
08/07/2011 M57 MPH BROWARD FL MESONET
MESONET MEASURED WIND GUST OF 57 MPH AT CORAL GLADES HIGH
SCHOOL.
&&
RIVERASpecial weather statement, Aug 7, 4:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT SUN AUG 7 2011
FLZ067-068-168-072045-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
412 PM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN PALM BEACH COUNTY
* UNTIL 445 PM EDT
* AT 407 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A STRONG THUNDERSTORM NEAR BOCA RATON...AND MOVING NORTHEAST AT 15
TO 20 MPH.
* THE STORM WILL AFFECT...
DELRAY BEACH...
VILLAGE OF GOLF...
BOYNTON BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2648 8006 2635 8006 2633 8014 2633 8018
2647 8022 2658 8005 2648 8005
TIME...MOT...LOC 2012Z 230DEG 20KT 2641 8011
BAXTERLocal storm report, Aug 7, 4:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
431 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG CORAL SPRINGS 26.27N 80.27W
08/07/2011 BROWARD FL LAW ENFORCEMENT
CORAL SPRINGS PD REPORTED POWER LINE DOWN NEAR WOODSIDE
DR.
&&
RIVERASpecial weather statement, Aug 7, 4:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 438 PM EDT SUN AUG 7 2011 FLZ168-072115- COASTAL PALM BEACH COUNTY FL 438 PM EDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL PALM BEACH COUNTY * UNTIL 515 PM EDT * AT 435 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUPITER TO 3 MILES SOUTH OF LAKE WORTH...AND MOVING NORTHEAST AT 5 TO 10 MPH. * THESE STORMS WILL AFFECT... FAU NORTH CAMPUS... WEST PALM BEACH... JUPITER... LAKE WORTH... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2659 8005 2660 8005 2660 8004 TIME...MOT...LOC 2037Z 202DEG 4KT 2693 8008 2658 8008 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:08 PM EDT | Special Marine Warning | MFL | 22 min | |
| Aug 7, 2:04 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Aug 7, 2:05 PM EDT | Special Marine Warning | MFL | 55 min | |
| Aug 7, 2:09 PM EDT | Special Weather Statement | MFL | Glades | 36 min |
| Aug 7, 2:43 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Aug 7, 2:54 PM EDT | Special Marine Warning | MFL | 66 min | |
| Aug 7, 2:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 7, 3:24 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Aug 7, 3:32 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 33 min |
| Aug 7, 4:02 PM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 7, 4:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Aug 7, 4:40 PM EDT | Special Marine Warning | MFL | 65 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.